From New Delhi, India:
My 15 year old son, diagnosed with typeá1 diabetes a little over two years ago, is taking Mixtard twice daily and his A1c is varying (8.3 to 11.6%). His fasting sugar is generally less than 100 mg/dl [mmol/L], but his evening level is generally high ( about 300 mg/dl [16.7 mmol/L]). Do you recommend a change of insulin?
Your son's high hemoglobin A1c is not acceptable nowadays and should be decreased in order to assure him normal pubertal development and a normal life without chronic complications. I think he needs a prompt change to a basal/bolus insulin regimen or an insulin pump accompanied by diabetes self-management education with a proper pediatric diabetes team. It might not be easy to access in your country, but I am aware of good diabetes teams operating in New Delhi.
Original posting 23 Feb 2002
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.